Alert archive / Illinois / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 71, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 2, 2024, 4:55 PM CDT for Fulton County, Schuyler County, Illinois. It was in force for 35 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2024, 4:55 PM CDT (21:55 UTC)
- Expired
- May 2, 2024, 5:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fulton County, IL, Schuyler County, IL
The radar
The Lincoln radar (KILX), 115 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 5:00 PM CDT | TSTM WND DMG | 2 Ese Camden, IL | Trees down near intersection of Camden Rd and Daly Ln. |
| May 2, 5:00 PM CDT | TSTM WND DMG | Littleton, IL | Delayed report. Total loss to mobile home. Time estimated by radar. |
| May 2, 5:00 PM CDT | TSTM WND DMG | Littleton, IL | Structural damage to small pole barn. Time estimated by radar. |
| May 2, 5:05 PM CDT | TSTM WND DMG | 1 Ese Littleton, IL | Power poles down on HWY 67, just SE of Littleton. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2238 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
274
WUUS53 KILX 022155
SVRILX
ILC057-169-022230-
/O.NEW.KILX.SV.W.0071.240502T2155Z-240502T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
455 PM CDT Thu May 2 2024
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southwestern Fulton County in west central Illinois...
Schuyler County in west central Illinois...
* Until 530 PM CDT.
* At 455 PM CDT, a severe thunderstorm was located 7 miles southwest
of Littleton, or 8 miles west of Rushville, moving northeast at 35
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Littleton around 500 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4028 9091 4028 9045 4019 9033 4004 9066
4005 9068 4008 9067 4008 9070 4009 9071
4010 9070 4011 9071 4011 9091
TIME...MOT...LOC 2155Z 226DEG 31KT 4015 9072
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Bumgardner2 follow-up statements
264
WWUS53 KILX 022213
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
513 PM CDT Thu May 2 2024
ILC057-169-022230-
/O.CON.KILX.SV.W.0071.000000T0000Z-240502T2230Z/
Fulton-Schuyler-
513 PM CDT Thu May 2 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN FULTON AND NORTHWESTERN SCHUYLER COUNTIES...
At 512 PM CDT, a severe thunderstorm was located over Littleton, or 9
miles north of Rushville, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southwestern Fulton and northwestern Schuyler Counties, including the
following locations... Ray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4013 9053 4023 9087 4028 9087 4028 9045
4022 9037
TIME...MOT...LOC 2212Z 215DEG 27KT 4026 9061
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Bumgardner774
WWUS53 KILX 022219
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
519 PM CDT Thu May 2 2024
ILC057-169-022230-
/O.CON.KILX.SV.W.0071.000000T0000Z-240502T2230Z/
Fulton-Schuyler-
519 PM CDT Thu May 2 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN FULTON AND NORTH CENTRAL SCHUYLER COUNTIES...
At 519 PM CDT, a severe thunderstorm was located near Industry, or 12
miles north of Rushville, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Littleton and Ray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4017 9052 4027 9073 4028 9072 4028 9045
4022 9038
TIME...MOT...LOC 2219Z 225DEG 31KT 4031 9055
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BumgardnerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:51 PM CDT, 2 hours 4 minutes earlier. Its key messages:
- Concern remains for some strong to locally severe storms through sunset, primarily west of I-55.
- While some quieter periods are expected during the weekend, an active weather pattern re-establishes itself early next week.
Area forecast discussion, May 2, 2:51 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 251 PM CDT Thu May 2 2024 .KEY MESSAGES... - Concern remains for some strong to locally severe storms through sunset, primarily west of I-55. - While some quieter periods are expected during the weekend, an active weather pattern re-establishes itself early next week. && .DISCUSSION... Issued at 251 PM CDT Thu May 2 2024 Isolated convection has begun to fire early this afternoon near Peoria, along a subtle surface boundary. Latest SPC mesoanalysis shows close to 1500 J/kg of surface based CAPE across much of central Illinois, with steep low level lapse rates of around 8.5 C/km. Already have received some pea size hail reports with the Peoria cell. On a broader scale, numerous thunderstorms continue to develop over central Missouri and are traveling northeast. A general expansion northeast along the Illinois/Iowa border is expected over the next few hours, with storms becoming numerous over west central Illinois. Area remains in a Level 1 severe risk this afternoon and early evening, with some brief wind/hail risks. High-res models show some general weakening after sunset, though PoP's will remain high over the eastern half of the forecast area through about 3-4 am. Timing of the overall system appears to have sped up though, and rain chances on Friday were significantly lowered and primarily limited to near/east of I-57. Overall, the upper air pattern over the coming days has not changed in the morning model suite. As the upper low over southern Saskatchewan lifts northeast, a larger low will track into northern California/Nevada this weekend, before ejecting into the Plains on Monday. The international models keep the closed low more or less intact through the period, while the GFS opens it up for a time. Net effect of this will be periods of showers and thunderstorms into the middle of next week. There are some signs of extended drier periods Friday night, and again later in the weekend, with more of an increase in PoP's as the low moves into the Plains and gets more wound up. Tuesday remains a period of concern for potential for strong storms, with a number of European ensemble members featuring CAPE values upwards of 1500 J/kg. Overnight CSU machine learning probabilities also highlight Tuesday as a concern. Geelhart && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 1223 PM CDT Thu May 2 2024 Main concern in the shorter term will be with timing of convective development. Initial development is expected along the IL/IA border toward 20-21Z with storms moving east, though some weakening will take place after 00Z. While some of the heavier storms may produce some brief MVFR visibility or ceilings, confidence levels are not high enough yet to introduce a TEMPO period. Later on, a more sustained period of ceilings below 3,000 feet will accompany the cold front following the rain. This should be moving into KPIA as early as 06-07Z, though not reaching KCMI until closer to 11-12Z. Morning HREF guidance suggests a 2-3 hour period of IFR conditions isn't out of the question (30-50% probability), so this will need to be monitored. Geelhart && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 2, 3:00 PM CDT, 1 hour 55 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 300 PM CDT Thu May 2 2024 ILZ027>031-036>038-040>043-047>051-032000- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon- 300 PM CDT Thu May 2 2024 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. Scattered thunderstorms this evening may become severe with hail up the size quarters and gusty winds up to 60 mph. Additionally, these storms will bring potential for locally heavy rainfall. Scattered thunderstorms will likely continue overnight, but are not expected to remain severe. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Occasional thunderstorms are possible over the weekend and early next week. The probability for severe weather is low over the weekend, but it is too early to determine the threat for severe weather next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 3pm - 9pm cst. Expected storm motion is toward the east-northeast around 30 mph. ILZ044>046-052>057-061>063-066>068-071>073-032000- Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas-Coles- Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay- Richland-Lawrence- 300 PM CDT Thu May 2 2024 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected to develop by tonight. The probability for severe storms is low, but these storms will bring potential for locally heavy rainfall and occasional cloud-to-ground lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Occasional thunderstorms are possible over the weekend and early next week. The probability for severe weather is low over the weekend, but it is too early to determine the threat for severe weather next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. MJA
In the hours before
Special weather statement, May 2, 2:40 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Lincoln IL
240 PM CDT Thu May 2 2024
ILZ030-031-022030-
Marshall-Woodford-
240 PM CDT Thu May 2 2024
...A STRONG THUNDERSTORM WILL IMPACT EASTERN MARSHALL AND NORTH
CENTRAL WOODFORD COUNTIES THROUGH 330 PM CDT...
At 239 PM CDT, Doppler radar was tracking a strong thunderstorm near
Washburn, or 8 miles east of Chillicothe, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Metamora, Toluca, Washburn, Wenona, Varna, Cazenovia, Rutland, La
Rose, Lake Wildwood, Low Point, and Marshall County Airport.
This includes Interstate 39 between mile markers 29 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4109 8904 4093 8905 4079 8935 4090 8948
4111 8930 4110 8907
TIME...MOT...LOC 1939Z 228DEG 28KT 4088 8933
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BumgardnerLocal storm report, May 2, 2:57 PM CDT, 1 hour 58 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
257 PM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM Hail 2 SE Peoria Heights 40.72N 89.56W
05/02/2024 M1.00 Inch Peoria IL Trained Spotter
&&Local storm report, May 2, 2:59 PM CDT, 1 hour 56 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
259 PM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM Hail Washburn 40.92N 89.29W
05/02/2024 M1.00 Inch Woodford IL Emergency Mngr
&&Special weather statement, May 2, 3:42 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Lincoln IL
342 PM CDT Thu May 2 2024
ILZ028-029-022115-
Peoria-Stark-
342 PM CDT Thu May 2 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN MARSHALL...SOUTHEASTERN
STARK...SOUTHEASTERN KNOX AND NORTHWESTERN PEORIA COUNTIES THROUGH
415 PM CDT...
At 342 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brimfield, or 15 miles northwest of Peoria, moving northeast at 30
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Wyoming, Princeville, Dunlap, Brimfield, Edelstein, Laura, Duncan,
Lawn Ridge, and Monica.
This includes Interstate 74 between mile markers 68 and 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4092 8954 4077 8990 4085 8999 4091 8999
4110 8984
TIME...MOT...LOC 2042Z 223DEG 28KT 4085 8987
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BumgardnerLocal storm report, May 2, 4:48 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
448 PM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM Hail London Mills 40.71N 90.27W
05/02/2024 M0.88 Inch Fulton IL Emergency Mngr
Lots of penny to nickel size hail.
&&
GeelhartLocal storm report, May 2, 4:49 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
449 PM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM Hail 2 E London Mills 40.71N 90.23W
05/02/2024 M0.88 Inch Fulton IL Emergency Mngr
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 2:40 PM CDT | Special Weather Statement | ILX | Marshall | 50 min |
| May 2, 3:42 PM CDT | Special Weather Statement | ILX | Peoria | 33 min |
| May 2, 3:50 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark | 25 min |
| May 2, 4:01 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 34 min |
| May 2, 4:14 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark | 30 min |
| May 2, 4:31 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria | 31 min |
| May 2, 4:37 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 23 min |
| May 2, 4:57 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 33 min |
| May 2, 5:27 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria, Schuyler | 48 min |
| May 2, 5:45 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria | 45 min |
| May 2, 6:24 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 22 min |
| May 2, 6:45 PM CDT | Areal Flood Advisory | ILX | Fulton, Schuyler | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.